MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 TLS 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 TLS 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9295118
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeu3526 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported during picc insertion the catheter did not progress.When removed, the nurse found a fragment of the stylet broken in the tip of the catheter.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was confirmed, but the exact cause could not be determined.One 3cg stylet was returned for investigation.The stylet exhibited evidence of use.The white tether wire was unbundled.The stainless wire had been retracted through the septum on the t-lock extension set and the stylet extended 47.5cm from the distal tip of the funnel that was attached to the t-lock extension set.Two obvious kinks were observed in the polyimide tubing.A microscopic examination of the polyimide tubing revealed 6 kinks in the tubing.What appeared to be blood residue was observed within the polyimide tubing.A break was observed in the polyimide tubing near what appeared to be the conductive epoxy tip.The polyimide tubing was 6.85cm in length.The wall thickness of the polyimide tubing was within specification.It was reported that the picc did not progress during insertion.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ h3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 TLS 5F DL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11274215
Report Number3006260740-2021-00188
Device Sequence Number1151426
Product Code LJS
UDI-Device Identifier00801741028663
UDI-Public(01)00801741028663
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9295118
Device Catalogue Number9295118
Device Lot NumberREEU3526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;